Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 193, NWS State College, PA

July 26, 2007McKean County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2007, 7:44 PM EDT for McKean County, Pennsylvania. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 7:44 PM EDT (23:44 UTC)
Expired
Jul 26, 2007, 9:00 PM EDT
In force
76 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County McKean County, PA

The radar

The Buffalo radar (KBUF), 117 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 262344
SVRCTP
PAC083-270100-
/O.NEW.KCTP.SV.W.0193.070726T2344Z-070727T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 900 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BRADFORD
  TO WESTLINE...AND MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CYCLONE AROUND 805 PM EDT...
  REW AROUND 815 PM EDT...
  CORYVILLE AROUND 830 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 446.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4201 7862 4167 7888 4185 7835 4201 7823

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT THU JUL 26 2007

.SYNOPSIS...
THE UPPER LEVEL...CUTOFF LOW NEAR KTOL WILL DRIFT SLOWLY
NORTHWEST INTO THE LOWER PENINSULA OF MICHIGAN THIS AFT.

THIS SYSTEM WILL LIFT EASTWARD ACROSS THE EASTERN LAKES ON
FRIDAY...DRAGGING A COLD FRONT INTO THE STATE...BUT THE FRONT IS
EXPECTED TO STALL ACROSS THE REGION THIS WEEKEND...KEEPING A
THREAT OF SHOWERS AND STORMS ACROSS THE REGION INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
INTERESTING VISIBLE SATELLITE PICTURE EARLIER...WILL ENHANCE
CONVECTION OFF THE COAST...SHOWERS ALONG THE MTS...AND MORE
WIDESPEAD ACTION OVER THE LAKES WITH THE CUTOFF LOW.

DID UP POPS MORE ACROSS THE SE THIS AFTERNOON AND EVENING...WHERE
A FEW CELLS ARE POPPING UP...IN AREA OF HIGHER DEWPOINTS. DID
LOWER POPS FROM WHAT WE HAD TO CHC POPS TO THE N AND WE...GIVEN A
LOT OF CLDS...AND THAT THE MAIN UPPER LEVEL LOW IS DRIFTING
NW...AWAY FROM OUR AREA. ALSO DEWPOINTS LOWER TO THE NW. MAIN
CONCERN IS UPSLOPE SE FLOW. ALREADY HAVE REPEAT CELLS COMING OFF
MTS OF NW ADAMS CO.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
DID UP POPS A LITTLE FOR LATE TONIGHT...ALONG WITH AN INCREASE IN
MIN TEMPS. ALSO DID BRING TEMPS UP ON FRIDAY...BUT LEFT POPS AS
IS...THEY LOOK GOOD. LOOKS LIKE A LITTLE BETTER CHC FOR SHOWERS
AND STORMS ON FRIDAY...AS FRONT NEARS. STILL THE BEST CHC OF
WIDESPREAD CONVECTION LOOKS LIKE IT WILL DROP SOUTH OF OUR AREA
LATER FRIDAY INTO THE WEEKEND...BUT THAT IS A WAYS OUT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERALL PATTERN WILL REPEAT DURING THIS PERIOD WITH CLOSED
CIRCULATION CURRENTLY OVER THE REGION FILLING AND BEING NUDGED OFF
OF THE EAST COAST BY ENHANCED UPPER RIDGING OVER THE WESTERN U.S.
AND ENHANCED NORTHWESTERLIES ALOFT DOWNSTREAM FROM THAT RIDGE.
SIMILAR TO LAST WEEKS WESTERN RIDGE...WAVE CRESTING WILL OCCUR TO
MINIMIZE THE EASTWARD PROPOGATION OF THE EAST COAST
TROUGH...SLOWING THE ARRIVAL OF DRIER AIR FOR THIS WEEKEND AND
EARLY NEXT WEEK. WILL NOW BE CARRYING DAILY CHC POPS THROUGH
MONDAY WITH STILL A SLGT CHC ON TUESDAY AND WEDNESDAY AS DEEPER
MOISTURE AND FRONTAL BOUNDARY SLOWLY EXIT TO THE SOUTHEAST OF PA
SOMEWHERE ALONG THE MID ATLANTIC COAST.

NO EXTREME TEMPERATURE ANOMALIES TO SPEAK OF DURING THIS PERIOD
WITH HIGHS/LOWS EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL GIVEN
DAILY CLOUD COVER AND MAINLY DIURNAL DRIVEN CONVECTION INVOF OF
SLOWLY DEPARTING UPPER LEVEL TROF.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MVFR WILL BE THE RULE INTO THE WEEKEND...GIVEN HZ DURING THE
DAY...ALONG WITH A CHC OF SHOWERS AND STORMS...ESPECIALLY DURING
THE AFTERNOON HOURS. STILL A CHC OF SHOWERS AND STORMS AT
NIGHT...WITH FOG...AND LOWER CIGS. SOME POCKETS OF IFR...MAINLY
ACROSS THE HIGHER ELEVATIONS AT NIGHT. POCKETS OF VFR WILL BE
LIMITED AT BEST TO A FEW HOURS IN THE AFTERNOON EACH DAY.

FRONT STALLS THIS WEEKEND...NOT SEEING ANY WIDESPREAD VFR
CONDITIONS BEFORE TUE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN
NEAR TERM...MARTIN
SHORT TERM...MARTIN
LONG TERM...DEVOIR
AVIATION...MARTIN
Hazardous weather outlook, Jul 26, 3:23 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 AM EDT THU JUL 26 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
323 AM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, Jul 26, 5:22 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT THU JUL 26 2007

PAZ034-035-262230-
BEDFORD-FULTON-
522 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT FULTON COUNTY AND SOUTHEASTERN
BEDFORD COUNTY THROUGH 630 PM EDT ...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF CUMBERLAND...MOVING NORTHEAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. ALSO...HEAVY RAIN OF OVER ONE HALF OF AN INCH IN 30 MINUTES
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES. EXPECT FREQUENT...DANGEROUS CLOUD
TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR INGLESMITH...BARNES GAP AROUND 530 PM...
LOCUST GROVE...CLEARVILLE AROUND 545 PM...CRYSTAL SPRINGS...
BREEZEWOOD AROUND 600 PM...VALLEY-HI...SALUVIA AROUND 615 PM...
WATERFALL AND SIDELING HILL REST AREA AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 168.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

FORECASTER: LAMBERT
Special weather statement, Jul 26, 5:59 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT THU JUL 26 2007

PAZ026-262230-
HUNTINGDON-
559 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTINGDON COUNTY
THROUGH 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF BREEZEWOOD...OR NEAR
SALTILLO AND THREE SPRINGS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. A
10 TO 15 MINUTE PERIOD VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT OCCASIONAL DANGEROUS
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR SHIRLEYSBURG AND MOUNT UNION AROUND 615 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522.

FORECASTER: LAMBERT
Special weather statement, Jul 26, 6:13 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
613 PM EDT THU JUL 26 2007

PAZ004-262330-
WARREN-
613 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN COUNTY THROUGH
730 PM EDT...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WARREN TO 13 MILES SOUTH OF WARREN...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SOME SMALL STREAMS. EXPECT OCCASIONAL...
DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WARREN...RUSSELL AROUND 630 PM...CLARENDON
AROUND 645 PM...SCANDIA AROUND 700 PM AND KINZUA DAM AROUND 715 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

FORECASTER: LAMBERT
Special weather statement, Jul 26, 6:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU JUL 26 2007

PAZ005-262315-
MCKEAN-
645 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCKEAN COUNTY
THROUGH 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF KANE...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. EXPECT
OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BRADFORD AROUND 700 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219.

FORECASTER: LAMBERT
Special weather statement, Jul 26, 7:18 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT THU JUL 26 2007

PAZ033-270030-
SOMERSET-
718 PM EDT THU JUL 26 2007

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF FROSTBURG...MOVING NORTHEAST AT
20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CONFLUENCE AROUND 725 PM...MOUNT DAVIS AROUND
735 PM...CASSELMAN AROUND 745 PM...ROCKWOOD...GARRETT AROUND 755
PM...SOMERSET AROUND 820 PM AND FRIEDENS AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 118. THIS
WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219.

FORECASTER: RXR
Special weather statement, Jul 26, 7:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT THU JUL 26 2007

PAZ005-010-270045-
ELK-MCKEAN-
734 PM EDT THU JUL 26 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ELK AND SOUTHERN
MCKEAN COUNTIES THROUGH 845 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF KANE TO 7 MILES NORTHWEST OF BROOKVILLE...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR WESTLINE...RIDGWAY AROUND 815 PM...KANE...
JOHNSONBURG AROUND 830 PM...MOUNT JEWETT AND KINZUA BRIDGE STATE PARK
AROUND 845 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 66.

FORECASTER: LAMBERT/MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:44 PM EDTSevere Thunderstorm WarningCTPDauphin61 min
Jul 26, 2:57 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill63 min
Jul 26, 7:06 PM EDTSevere Thunderstorm WarningCTPMcKean39 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.